Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Blacksburg, VA

June 4, 2014Alleghany County, Botetourt County, City of Covington, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2014, 9:32 PM EDT for Alleghany County, Botetourt County, City of Covington, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 9:32 PM EDT (01:32 UTC)
Expired
Jun 4, 2014, 10:08 PM EDT
In force
36 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Alleghany County, VA, Botetourt County, VA, City of Covington, VA

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 8:00 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS51 KRNK 050132
SVRRNK
VAC005-023-580-050230-
/O.NEW.KRNK.SV.W.0028.140605T0132Z-140605T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  THE CITY OF COVINGTON IN WEST CENTRAL VIRGINIA...

* UNTIL 1030 PM EDT

* AT 932 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLAGHAN...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...
  CLIFTON FORGE...
  IRON GATE...
  CALLAGHAN...
  AND SELMA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT THURSDAY MORNING
FOR SOUTHWEST VIRGINIA...SOUTHEASTERN WEST VIRGINIA AND NORTHWEST
NORTH CAROLINA.

LAT...LON 3786 7964 3779 7965 3774 7969 3769 7967
      3764 7968 3770 8018 3783 8012 3786 7970
TIME...MOT...LOC 0132Z 270DEG 31KT 3775 8010 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

RS
2 follow-up statements
822 
WWUS51 KRNK 050153
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 PM EDT WED JUN 4 2014

VAC580-050202-
/O.CAN.KRNK.SV.W.0028.000000T0000Z-140605T0230Z/
CITY OF COVINGTON VA-

953 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF COVINGTON IS 
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT THURSDAY MORNING
FOR SOUTHWEST VIRGINIA...SOUTHEASTERN WEST VIRGINIA AND NORTHWEST
NORTH CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3786 7964 3779 7965 3774 7969 3769 7967
      3764 7968 3771 7997 3778 7995 3786 7970
TIME...MOT...LOC 0152Z 271DEG 28KT 3774 7990 

$$

VAC005-023-050230-
/O.CON.KRNK.SV.W.0028.000000T0000Z-140605T0230Z/
BOTETOURT VA-ALLEGHANY VA-
953 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL BOTETOURT AND EAST CENTRAL ALLEGHANY COUNTIES...

AT 952 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOW MOOR...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLIFTON FORGE...
IRON GATE...
SELMA...
GALA...
AND GLEN WILTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT THURSDAY MORNING
FOR SOUTHWEST VIRGINIA...SOUTHEASTERN WEST VIRGINIA AND NORTHWEST
NORTH CAROLINA.

LAT...LON 3786 7964 3779 7965 3774 7969 3769 7967
      3764 7968 3771 7997 3778 7995 3786 7970
TIME...MOT...LOC 0152Z 271DEG 28KT 3774 7990 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

RS
670 
WWUS51 KRNK 050208
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT WED JUN 4 2014

VAC005-023-050218-
/O.CAN.KRNK.SV.W.0028.000000T0000Z-140605T0230Z/
BOTETOURT VA-ALLEGHANY VA-
1008 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOTETOURT AND 
EAST CENTRAL ALLEGHANY COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT THURSDAY MORNING
FOR SOUTHWEST VIRGINIA...SOUTHEASTERN WEST VIRGINIA AND NORTHWEST
NORTH CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3786 7964 3779 7965 3774 7969 3769 7967
      3764 7968 3771 7997 3778 7995 3786 7970
TIME...MOT...LOC 0207Z 270DEG 31KT 3773 7975 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:59 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 4, 8:59 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT WED JUN 4 2014

.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST PASSING
THOUGH THE MID ATLANTIC REGION THURSDAY. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS COLD FRONT.
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 8:00 PM EDT WEDNESDAY...

FIRST BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY CROSSING THE
FORECAST AREA WITH INCREASING SHEAR...ENOUGH TO WARRANT A TORNADO
WATCH...WITH THE STORMS TO THE WEST HAVING A HISTORY OF GOOD
STRUCTURE AND ROTATION. INSTABILITY WILL NOT BE PARTICULARLY
FAVORABLE GIVEN THE LOSS OF HEATING AND THAT MANY LOCATIONS IN
THE FORECAST AREA HAVE ALREADY HAVE DISCRETE THUNDERSTORMS THAT
HAVE LOCALLY STABILIZED THE ATMOSPHERE. TREND OF STORMS EAST OF
THE BLUE RIDGE WITH WEST WINDS AND LIMITED INSTABILITY DOES NOT
FAVOR AS MUCH OF A SEVERE THREAT IN THE EASTERN COUNTY WARNING
AREA BUT WILL CONTINUE TO MONITOR THE LOCAL ENVIRONMENT. PLUS AS
SHORT WAVE TRACKS ACROSS THE AREA THE WINDS MAY BACK TO ENHANCE
THE SHEAR FOR THE NEXT FEW HOURS.

SHORT TERM GUIDANCE HAS THE LINE OF STORMS THAT EXTENDED FROM
MISSOURI INTO CENTRAL KENTUCKY MAY IMPACT THE SOUTHWEST COUNTIES
OF THE FORECAST AREA LATER TONIGHT. HAVE REALIGNED THE
PROBABILITY IF PRECIPITATION FOR THE LATEST RADAR TRENDS AND FOR
THE PRECIPITATION COMING OUT OF KENTUCKY LATER.

DEPENDING ON WHAT HAPPENS TONIGHT...THURSDAY MAY OR MAY NOT
REVEAL MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW
CLEARS THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY
AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY
SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE
FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL
MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND
SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS
THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE
NORTH.

TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING
READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE
THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS
SOLAR INSOLATION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 310 PM EDT WEDNESDAY...

SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS
EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB
HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW
TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE
COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT.

AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS
THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS
HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM
REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN
CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE
NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT
POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT.
HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS
TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM
THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE
SOUTHEAST.

BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN
A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR
AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON
HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE
BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY
WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN
THE EAST.  AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE
PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT
RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY
MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S
IN THE PIEDMONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...

LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A
WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS
THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE
WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD
FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST
ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF
FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW
PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT
EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS
THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS FOR EARLY NEXT WEEK.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AS OF 830 PM EDT WEDNESDAY..

TOOK LATEST RADAR TRENDS TO ADJUST TIMING AT TAF SITES FOR THE
IMPACT OF THUNDERSTORMS. THIS WILL CONTINUE TO BE
MODIFIED/AMENDED AS NUMEROUS SHOWERS AND THUNDERSTORMS CROSS
THROUGH SOUTHEAST WEST VIRGINIA AND SOUTHWEST VIRGINIA TONIGHT. A
STRONG OR SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OF 30
TO 50 KNOTS ALONG WITH HAIL.

ANTICIPATE SOME FOG FORMATION LATE TONIGHT...BUT MAGNITUDE OF HOW
DENSE THE STORMS WILL BE IS UNCERTAIN. KLWB HAS THE BEST CHANCE
FOR HAVING IFR TO LIFR VISIBILITIES. GOOD MIXING BEHIND FRONT
TOMORROW SHOULD LEAD TO A BRIEF PERIOD OF SOME GUSTY WIND BY
AFTERNOON.

EXTENDED AVIATION DISCUSSION...

MAINLY VFR BY THURSDAY AFTERNOON. HIGH PRESSURE BUILDING IN FROM
THE NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG
EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS
NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS
AND SUB VFR WX INTO MONDAY.

&&

.EQUIPMENT...
AS OF 800 PM EDT WEDNESDAY...

APPEARS COMMUNICATIONS ISSUES HAVE BEEN RESOLVED AT LYNCHBURG.
THE LYH OBSERVATION HAS ALL ELEMENTS BEING REPORTED AT THIS TIME.

THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS
WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT
HAS BEEN REPAIRED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...DS/MBS/WP
EQUIPMENT...AMS
Hazardous weather outlook, Jun 4, 9:10 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EDT WED JUN 4 2014

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-051100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
910 PM EDT WED JUN 4 2014

...TORNADO WATCH 222 IN EFFECT UNTIL 3 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. IF YOU ARE A SKYWARN
SPOTTER PLEASE RELAY ANY REPORTS OF WIND DAMAGE...HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE THROUGH FACEBOOK...TWITTER OR THE
SKYWARN E-MAIL ACCOUNT.

NCZ004>006-VAZ043>047-058-059-051100-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
910 PM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 8:48 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EDT WED JUN 4 2014

WVZ045-050115-
GREENBRIER WV-
848 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MAXWELTON...MOVING TO THE EAST AT 45
  MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...
  WHITE SULPHUR SPRINGS...
  MAXWELTON...
  LEWISBURG AIRPORT...
  AND FAIRLEA.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3777 8056 3795 8057 3795 8022 3776 8026
TIME...MOT...LOC 0044Z 270DEG 40KT 3787 8048

RS
Special weather statement, Jun 4, 9:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT WED JUN 4 2014

NCZ018-019-050130-
WATAUGA NC-WILKES NC-
902 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  WEST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SANDS...MOVING TO THE SOUTHEAST AT 30
  MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BOONE...
  DEEP GAP...
  TODD...
  SANDS...
  AND MEAT CAMP.

THIS INCLUDES APPALACHIAN STATE UNIVERSITY.

LAT...LON 3612 8154 3612 8162 3625 8176 3635 8167
      3630 8159 3627 8157 3627 8152 3617 8136
      3609 8148 3610 8150 3610 8152
TIME...MOT...LOC 0058Z 312DEG 26KT 3626 8167

DS
Special weather statement, Jun 4, 9:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT WED JUN 4 2014

NCZ019-050130-
WILKES NC-
902 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR FAIRPLAINS...MOVING TO THE SOUTHEAST AT
  30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  MULBERRY...
  FAIRPLAINS...
  HAYS...
  AND WILKES COUNTY AIRPORT.

LAT...LON 3621 8121 3626 8116 3627 8114 3614 8089
      3613 8088 3607 8088 3606 8089 3606 8099
      3605 8103
TIME...MOT...LOC 0058Z 312DEG 26KT 3619 8112

DS
Special weather statement, Jun 4, 9:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT WED JUN 4 2014

VAZ019-WVZ045-050145-
ALLEGHANY VA-GREENBRIER WV-
911 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WHITE SULPHUR SPRINGS...MOVING TO THE
  EAST AT 35 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON CITY...
  WHITE SULPHUR SPRINGS...
  CALLAGHAN...
  AND ALLEGHANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3776 8037 3789 8033 3790 7990 3771 7999
TIME...MOT...LOC 0107Z 277DEG 29KT 3780 8028

RS
Special weather statement, Jun 4, 9:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT WED JUN 4 2014

VAZ013-014-050200-
MONTGOMERY VA-PULASKI VA-
916 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DUBLIN...MOVING TO THE EAST AT 30 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  RADFORD...
  DUBLIN...
  GRAYSONTOWN...
  CHILDRESS...
  AND FAIRLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3720 8076 3717 8041 3699 8053 3712 8082
TIME...MOT...LOC 0111Z 284DEG 29KT 3716 8072

RS
Special weather statement, Jun 4, 9:17 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT WED JUN 4 2014

VAZ034-045-050145-
BEDFORD VA-CAMPBELL VA-
917 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 945 PM EDT

* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BEDFORD CITY...MOVING TO THE EAST AT 30
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOREST...
  BEDFORD CITY...
  LYNCHBURG AIRPORT...
  TIMBERLAKE...
  AND GOODE.

LAT...LON 3730 7958 3740 7957 3739 7919 3722 7921
TIME...MOT...LOC 0116Z 276DEG 26KT 3734 7951

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:07 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington53 min
Jun 4, 8:08 PM EDTSpecial Weather StatementRNKBedford22 min
Jun 4, 8:21 PM EDTSpecial Weather StatementRNKGiles54 min
Jun 4, 8:29 PM EDTSpecial Weather StatementRNKWythe31 min
Jun 4, 8:39 PM EDTSpecial Weather StatementRNKBedford36 min
Jun 4, 8:49 PM EDTSevere Thunderstorm WarningRNKAmherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington56 min
Jun 4, 9:11 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Jun 4, 9:16 PM EDTSpecial Weather StatementRNKCity of Radford44 min
Jun 4, 9:17 PM EDTSpecial Weather StatementRNKBedford28 min
Jun 4, 9:25 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg3 hr
Jun 4, 9:35 PM EDTSpecial Weather StatementRNKCarroll25 min
Jun 4, 9:46 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
Jun 4, 9:47 PM EDTSpecial Weather StatementRNKAmherst28 min
Jun 4, 11:01 PM EDTSpecial Weather StatementRNKCity of Danville29 min
Jun 5, 12:52 AM EDTFlash Flood WarningRNKAlleghany6 hr
Jun 5, 2:01 AM EDTSpecial Weather StatementRNKBland59 min
Jun 5, 2:58 AM EDTFlash Flood WarningRNKBland, Tazewell6 hr
Jun 5, 3:30 AM EDTSpecial Weather StatementRNKFloyd30 min
Jun 5, 5:53 AM EDTSpecial Weather StatementRNKCity of Galax67 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.